Colorado, 2007

Damaging Wind in Colorado, June 23, 2007

June 23, 2007 · NWS PUB · 1 event in 1 county or zone

On June 23rd, mainly dry thunderstorms produced strong to severe wind gusts in and around the San Luis Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

On June 23rd, mainly dry thunderstorms produced strong to severe wind gusts in and around the San Luis Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 23, 2:16 PM MST, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 23, 2:16 PM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT SAT JUN 23 2007

.SHORT TERM...
(TONIGHT AND SUNDAY)

FEW CONCERNS IN THE SHORT TERM. THE UPR RIDGE WL REMAIN OVR THE
AREA THRU THE PERIOD WITH RELATIVELY DRY CONDITIONS AND VERY WARM
TEMPS. SHOULD SEE SOME ISOLATED STORMS DEVELOP THIS AFTERNOON AND
EVENING...AND THEN AGAIN SUN AFTERNOON OVR THE MTS...BUT THE
PLAINS SHOULD REMAIN DRY. H7 TEMPS ON SUN ARE FORECAST TO RANGE
FROM AROUND 13C NR THE KS BORDER TO AROUND 22C OVR WRN PORTIONS OF
THE FORECAST AREA. THUS TEMPS WL REMAIN ABOVE NORMAL...WITH UPR
80S TO UPR 90S FOR HIGHS OVR THE SOUTHEAST PLAINS AND HIGH
VALLEYS.

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

SUNDAY NIGHT THROUGH MONDAY...UPPER RIDGE REMAINS IN PLACE FOR THE
REGION INTO THE BEGINNING OF THE WORK WEEK...WITH H7 TEMPS WARMING
TO 15 TO 22 DEG C ACROSS THE CWA. NOT MUCH CHANGE TO ONGOING
FORECAST THINKING...WITH MAX TEMPS IN THE 90S TO AROUND 100 FOR
THE PLAINS...AND ISOLATED LATE AFTN AND EVE CONVECTION ONCE AGAIN
FOR THE HIGHER TERRAIN.

TUESDAY THROUGH SATURDAY...AN UPPER LOW MOVES ACROSS CANADA AND THE
NORTHERN ROCKIES MONDAY NIGHT THROUGH TUES...PUSHING A COOLER
NORTHERLY SURGE DOWN THE EASTERN PLAINS OF COLORADO TUESDAY. NAM AND
GFS MODELS DIFFER A BIT ON TIMING...BUT BOTH ARE INDICATING PCPN FOR
THE PALMER DVD AND E PLAINS BY LATE TUE AFTN AND EVE. THE UPPER
PATTERN DOES NOT CHANGE ALL THAT MUCH SAVE FOR THE UPPER RIDGE
SHIFTING SLIGHTLY TO THE EAST...BUT FORECAST LLVL EASTERLY SURGE
WILL KEEP HEIGHTENED MOISTURE UP AGAINST THE EASTERN MTS. WHETHER
ATMOS WILL BE TOO CAPPED FOR CONVECTION REMAINS TO BE SEEN...BUT FOR
NOW REASONABLE FORECAST LOOKS TO BE ISOLATED TO SCATTERED POPS TUES
AFTN AND EVE AS THE SURGE MOVES THROUGH...THEN ISOLATED POPS MOST
AREAS THROUGH THE END OF THE EXTENDED. TEMPS WILL BE TRICKY...WITH
CURRENT MAX T GRIDS INDICATING 80S TO LOWER 90S TUES AND WED...THEN
GRADUAL WARMING BEGINNING THURSDAY. THESE TEMPS MAY BE A BIT WARM
FOR TUE THROUGH THU AND MIGHT NEED ADJUSTMENT...BUT WILL STAY THE
COURSE FOR NOW. MOORE

&&

.AVIATION...WITH A RELATIVELY DRY UPR RIDGE OVR THE AREA...VFR
CONDITIONS SHOULD CONTINUE TONIGHT AND SUNDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/27
Hazardous weather outlook, Jun 23, 6:00 AM MST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT SAT JUN 23 2007

COZ058>089-093>099-241300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
700 AM MDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
OVER THE EASTERN MOUNTAINS...PIKES PEAK REGION AND EASTERN PLAINS...

ISOLATED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST COLORADO THIS
AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS
WILL BE CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO 40
MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE HIGHEST
POTENTIAL FOR MORE WIDESPREAD PRECIPITATION RUNNING FROM LATER
NEXT TUESDAY INTO NEXT THURSDAY. THE PRIMARY THREATS FROM THE
STRONGER STORMS ARE EXPECTED TO BE LIGHTNING AND GUSTY
WINDS...HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS...CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WILL BE
POSSIBLE AT TIMES...ESPECIALLY OVER EASTERN SECTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Pueblo radar (KPUX), 176 km away, was scanning. The volume nearest the first event began at 23:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saguache

When
June 23, 4:51 PM MST
Where
Saguache County, 1 mi NW of Saguache
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
38.090, -106.143

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40537.